Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 3, NWS Riverton, WY

January 17, 20154 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 17, 2015, 1:03 PM MST for 4 counties in Wyoming. It took effect at Jan 17, 2015, 8:00 PM MST. It was in force for 31 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2015, 1:03 PM MST (20:03 UTC)
In effect from
Jan 17, 2015, 8:00 PM MST
Expired
Jan 19, 2015, 2:47 AM MST
In force
31 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 4:01 PM MSTSNOW 319 Wsw Wapiti, WYBLACKWATER SNOTEL
Jan 18, 4:01 PM MSTSNOW 521 W Clark, WYBEARTOOTH LAKE SNOTEL
Jan 18, 4:01 PM MSTHEAVY SNOW 614 Ne Pahaska, WYEVENING STAR SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2792 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS75 KRIW 172003
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MST SAT JAN 17 2015

...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND
NATRONA COUNTIES...

.INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT
WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN 
FREMONT AND NATRONA COUNTIES LATER TONIGHT THROUGH EARLY MONDAY 
MORNING. 

WYZ003-181000-
/O.UPG.KRIW.HW.A.0002.150118T0300Z-150119T1200Z/
/O.NEW.KRIW.HW.W.0003.150118T0300Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
103 PM MST SAT JAN 17 2015

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WIND WILL INCREASE LATER THIS AFTERNOON 
  AND MAY BECOME STRONG THIS EVENING THROUGH SUNDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER
  80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK.

* IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY 
  MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY 
  ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-181000-
/O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
103 PM MST SAT JAN 17 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST
MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH
  WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP.
  STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-181000-
/O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
103 PM MST SAT JAN 17 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST
MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH
  WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26.
  STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
5 follow-up statements
170 
WWUS75 KRIW 180342
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
842 PM MST SAT JAN 17 2015

...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND
NATRONA COUNTIES...

.INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE
GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY
FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES TONIGHT THROUGH
EARLY MONDAY MORNING.

WYZ003-181200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
842 PM MST SAT JAN 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...WINDS WILL STRENGTHEN OVERNIGHT WITH THE
  STRONGEST GUSTS EXPECTED FROM MIDNIGHT THROUGH SUNDAY MORNING. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER
  80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR LANDFILL
  ROAD SOUTH OF CODY. A GUST OF 63 MPH WAS RECORDED IN CLARK AT 8 PM.

* IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY 
  MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY 
  ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-181200-
/O.CON.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
842 PM MST SAT JAN 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM MST MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH 
  HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY 
  MORNING. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY 
  GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-181200-
/O.CON.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
842 PM MST SAT JAN 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM MST MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH 
  HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY 
  MORNING. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 
  26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
272 
WWUS75 KRIW 180937
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MST SUN JAN 18 2015

...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND
NATRONA COUNTIES...

.INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE
GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY
FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH EARLY
MONDAY MORNING.

WYZ003-182300-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
237 AM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS
  EXPECTED THROUGH TODAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS 
  OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR 
  LANDFILL ROAD SOUTH OF CODY. A GUST OF 73 MPH WAS RECORDED IN 
  CLARK LAST EVENING. 

* IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY 
  MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY 
  ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-182300-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
237 AM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING.. HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT
  TO 5 AM MONDAY MORNING.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY 
  GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-182300-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
237 AM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH 
  HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY 
  MORNING. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.
  WINDS HAVE ALREADY GUSTED OVER 60 MPH ALONG OUTER DRIVE.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 
  26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
229 
WWUS75 KRIW 182015
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
115 PM MST SUN JAN 18 2015

...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND
NATRONA COUNTIES...

.INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE
GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY
FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH EARLY
MONDAY MORNING.

WYZ003-191200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
115 PM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS
  EXPECTED THIS EVENING.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER
  80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK AND NEAR LANDFILL
  ROAD SOUTH OF CODY. A GUST OF 91 MPH WAS RECORDED IN CLARK TODAY.

* IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY 
  MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY 
  ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-191200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
115 PM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING.. HIGH WINDS POSSIBLE THROUGH 5 AM MONDAY
  MORNING.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY 
  GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-191200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
115 PM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE THROUGH 5 AM MONDAY 
  MORNING.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. 
 
* IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 
  26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
272 
WWUS75 KRIW 190138
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
638 PM MST SUN JAN 18 2015


WYZ019-020-190245-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
638 PM MST SUN JAN 18 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED ACROSS THE AREA EARLY THIS EVENING. WINDS WILL
CONTINUE TO GUST TO NEAR 40 MPH ALONG WYOMING BOULEVARD ON THE
SOUTH SIDE OF CASPER THIS EVENING.  

$$

WYZ003-191200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
638 PM MST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE STRONGEST GUSTS 
  EXPECTED THIS EVENING. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. A GUST OF 91 MPH
  WAS RECORDED IN CLARK AT 1051 AM THIS MORNING. WINDS WERE STILL
  GUSTING TO NEAR 60 MPH IN CLARK EARLY THIS EVENING.

* IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY 
  MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY 
  ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
185 
WWUS75 KRIW 190947
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MST MON JAN 19 2015

WYZ003-191100-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-150119T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
247 AM MST MON JAN 19 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS ARE DECREASING ACROSS THE WARNED AREA SO THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 10:40 AM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 17, 10:40 AM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1040 AM MST SAT JAN 17 2015

.SHORT TERM...SATURDAY THROUGH MONDAY NIGHT

AROUND MIDNIGHT...THE LAST GASPS OF THE SHORTWAVE THAT BROUGHT THE
SNOW TO THE WEST WAS MOVING OUT. SNOW ACROSS THE WEST WAS TAPERING
OFF AND SHOULD BE MAINLY DONE BY DAYBREAK. TODAY LOOKS TO BE THE
QUIETEST DAY OF THE SHORT TERM PERIOD AS A BUBBLE AREA OF HIGH
PRESSURE BUILDS ACROSS THE STATE. THERE COULD STILL BE A FEW SNOW
SHOWERS ACROSS THE HIGHER ELEVATIONS OF THE WEST...BUT NO ADDITIONAL
ACCUMULATION IS EXPECTED. MEANWHILE...EAST OF THE DIVIDE EXPECT A
DRY DAY WITH SOME SUNSHINE. THERE WILL STILL BE SOME GUSTY WINDS
ACROSS THE FAVORED LOCATIONS BUT THEY SHOULD NOT BE AS STRONG AS
YESTERDAY.

HOWEVER...THIS WILL CHANGE TONIGHT. THE NEXT TROUGH AND FRONT WILL
APPROACH FROM THE WEST STARTING TONIGHT. THE MODELS HAVE COME INTO
BETTER AGREEMENT FROM LAST NIGHT WITH THE TIMING OF THE ARRIVAL OF
THE PRECIPITATION. AT THIS POINT...THE HEAVIEST SHOULD HOLD OFF
UNTIL LATER SATURDAY NIGHT AS THE BEST WARM ADVECTION MOVE INTO THE
AREA. SNOW WILL CONTINUE ON AND OFF THROUGH SUNDAY AND EVEN INTO
SUNDAY NIGHT BEFORE ENDING. THE MODELS ARE IN GOOD AGREEMENT IN
PUTTING THE HEAVIEST PRECIPITATION ACROSS THE TETONS. THE WESTERLY
FLOW AND FAVORABLE OROGRAPHICS ALSO AGREE WITH THIS. AS A
RESULT...WE WILL HOIST A WINTER STORM WATCH FOR ZONE 12 STARTING
LATER TONIGHT AND RUNNING THROUGH SUNDAY. OTHER PORTIONS OF THE
WESTERN MOUNTAINS WILL SEE SNOW AS WELL...BUT LESSER AMOUNTS. AT
THIS POINT...WE WILL LET THE DAY SHIFT DECIDE ON POSSIBLE ADVISORIES
FOR OTHER LOCATIONS. ONE CONCERN...HOWEVER...IS SOME OF THE MODELS
SHOWING SOME WARMER AIR CREEPING UP INTO THE WESTERN VALLEYS. THE
NAM SHOWS 700 MILLIBAR TEMPERATURES RISING TO AROUND MINUS 3 ON
SUNDAY. THIS WOULD RAISE SNOW LEVELS TO AROUND 7000 FEET AND LIMIT
ACCUMULATION IN THE VALLEYS. WE DO HAVE SOME MIXING IN THE STAR
VALLEY TO COVER FOR THIS.

MEANWHILE...EAST OF THE DIVIDE THE WIND MACHINE WILL ONCE AGAIN BE
CRANKING UP FOR THE FAVORED AREAS. FOR TONIGHT...THE MODELS SHOW 700
MILLIBAR WINDS INCREASING TO OVER 50 KNOTS ONCE AGAIN TONIGHT AND
EVEN APPROACHING 70 KNOTS BY EARLY SUNDAY MORNING ACROSS THE CODY
FOOTHILLS AND ESPECIALLY AROUND EVERYONE'S FAVORITE
CROSSROADS...CLARK. THESE WINDS WILL PERSIST THROUGH SUNDAY BEFORE
DECREASING SUNDAY NIGHT FOLLOWING PASSAGE OF THE FRONT AND
SHORTWAVE. SO...WE WILL HOIST A HIGH WIND WATCH FOR THE CODY
FOOTHILLS STARTING THIS EVENING AND RUNNING THROUGH SUNDAY. HIGH
WIND POTENTIAL ALSO EXISTS FOR THE SOUTHWESTERN WIND CORRIDOR FOR
SUNDAY WITH A TIGHTENING PRESSURE GRADIENT AND INCREASING LOW LEVEL
WINDS. AS FOR THE CHANCE OF ANY SNOW JUMPING EAST OF THE DIVIDE...AT
THIS TIME THE ODDS ARE NOT GREAT AND THE BEST CHANCE WOULD BE ACROSS
AREAS EAST OF THE BIG HORN RANGE. CONTINUITY HAD THIS REPRESENTED
WELL SO WE MADE FEW CHANGES.

BY MONDAY...ANOTHER SHORTWAVE MAY MOVE INTO THE WEST WITH ANOTHER
CHANCE FOR SNOW. THE MODELS ARE IN MORE DISAGREEMENT AT THIS
TIME SO WE MADE FEW CHANGES TO CONTINUITY FOR NOW.

.LONG TERM...TUESDAY THROUGH SATURDAY

THE MODELS HINT AT A COLDER DAY FOR TUESDAY WITH SOME LIGHT SNOW IN
THE MOUNTAINS ALONG AND EAST OF THE DIVIDE. THE ECMWF MODEL IS A
LITTLE COLDER WITH TEMPERATURES ON TUE THAN THE GFS MODEL. THERE
MAY BE SCATTERED AREAS OF LIGHT SNOW TUESDAY AFTERNOON AND NIGHT
EAST OF THE DIVIDE. CONFIDENCE IS LOWER NOW AS THIS SYSTEM DOES NOT
LOOK ALL THAT STRONG AND THE UPSLOPE COMPONENT IS MARGINAL. HAVE
LOWERED PRECIP CHANCE AT THE LOWER ELEVATIONS EAST OF THE DIVIDE.
THERE MAY BE ISOLATED AREAS OF LIGHT SNOW WEDNESDAY MORNING PER
THE ECMWF WHEREAS THE GFS IS DRY. HAVE LEFT LOW CHANCE FOR LIGHT
SNOW IN CENTRAL WY WED MORNING. WILL ADJUST IN THE COMING DAYS AS
NEEDED. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOK DRY. STILL
WATCHING A POTENTIAL WEATHER SYSTEM FOR LATE THURSDAY NIGHT IN NW
WY AND THEN OVER MOST OF THE AREA FRIDAY. GFS TRACK DIFFERS FROM
ECMWF TRACK...SO IMPACT TO THE REGION VARIES ACCORDINGLY. FOR NOW
WENT WITH LOW CHANCE OF PRECIP FRIDAY OVER THE AREA WITH PRECIP
ENDING FRI EVENING. NEXT SATURDAY A NW FLOW ALOFT IS FORECAST WITH
MOISTURE ON THE INCREASE IN NW WY. THE ECMWF IS FASTER WITH THE
SNOW FORMING IN THE NW MOUNTAINS AND BIGHORN MOUNTAINS. WILL PUT
IN A CHANCE OF SNOW MAINLY IN THE AFTERNOON INTO SATURDAY NIGHT.
TEMPERATURES WILL BE COLD TUE AND WED AND THEN A LITTLE MILDER
THURS THROUGH NEXT SATURDAY.

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. AFTER A RELATIVE
LULL IN THE WINDS TODAY...WINDS ARE EXPECTED TO RAPIDLY INCREASE AT
RIDGE TOP LEVEL SATURDAY EVENING OR 40-55KTS ABOVE 8KFT WITH
MOUNTAIN WAVE ACTIVITY AND AREAS OF LLWS VCNTY KCOD-KLND.  HIGH
WINDS WILL LIKELY MIX DOWN INTO THE CODY FOOTHILLS SATURDAY NIGHT.
MTNS IN THE VCNTY OF THE DIVIDE WILL BECOME INCREASINGLY OBSCURED
ABOVE 9KFT IN SN 3Z-12Z SUNDAY.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SOME MVFR CIGS WILL LINGER ACROSS THE FAR WEST AND ALSO OBSCURE
MOST MTNS ABOVE 8-9KFT.  A BREAK WITH SOME SCATTERING OUT OF THESE
LOWER CLOUD DECKS WILL OCCUR 18Z-22Z SATURDAY. THE NEXT PACIFIC
SYSTEM WILL BEGIN TO PUSH IN LOWER CIGS AND AREAS OF SN 00Z-06Z
SUNDAY WITH WIDESPREAD IFR CONDITIONS AND MTN OBSCURATIONS
EXPECTED VCNTY AND NORTH OF A KPNA-KAFO LINE BY 6Z SUN.

.FIRE WEATHER...

AFTER A DECREASE IN WIND TODAY IN MOST AREAS...WINDS WILL INCREASE
AGAIN TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. SNOW WILL REDEVELOP
OUT WEST SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY WITH PLENTY OF
WIND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SUNDAY NIGHT
WYZ012.

HIGH WIND WATCH FROM 8 PM MST THIS EVENING THROUGH LATE SUNDAY
NIGHT WYZ003.

&&

SHORT TERM...HATTINGS
LONG TERM...AR
AVIATION...C.BAKER
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 17, 4:00 AM MST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MST SAT JAN 17 2015

WYZ001>020-022>030-181300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MST SAT JAN 17 2015

...WINTER STORM WATCH FOR THE TETONS LATER TONIGHT THROUGH SUNDAY
NIGHT...

...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM THIS EVENING THROUGH
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD INTO THE WEST TONIGHT. PLEASE SEE FORECASTS FOR
DETAILS.

HIGH WINDS ARE POSSIBLE IN THE CODY FOOTHILLS TONIGHT...ESPECIALLY
IN THE VICINITY OF CLARK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...SNOW WILL CONTINUE OVER THE WEST...WITH THE BEST CHANCE OF
SIGNIFICANT SNOWFALL OVER THE FAR NORTHWEST. THE THREAT FOR HIGH
WIND WILL CONTINUE IN THE CODY FOOTHILLS.

MONDAY...ANOTHER CHANCE OF SNOW FOR THE WESTERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS AND WIND GUSTS.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:32 AM MSTHigh Wind WatchRIWPark11 hr
Jan 17, 2:39 AM MSTWinter Storm WatchRIWFremont, Lincoln, Sublette, Teton11 hr
Jan 17, 1:21 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton34 hr
Jan 17, 1:21 PM MSTWinter Weather AdvisoryRIWLincoln, Park, Teton34 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.